MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FV252T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to miethke that a shuntassistant 25 (part # fv252t) was implanted during a procedure performed in (b)(6) 2017.According to the complainant, the shunt assistant was believed to be underdrainage.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.Further details were not provided.Height : 52cm.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: no significant deformations or other abnormalities of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve has a blockage.Computer controlled test: to investigate the claim of under - drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.Because the valve is not permeable, a computer controlled test is not possible.Result: first, we performed a visual inspection of the shunt assistant.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability of the valve.The valve was shown to have a blockage.Finally, we have dismantled the valve.Inside the valve we have found a small amount of build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of occlusion.At the time of our investigation, the valve was shown to be permeable.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12790799
Report Number3004721439-2021-00727
Device Sequence Number3808134
Product Code JXG
UDI-Device Identifier04041906113308
UDI-Public4041906113308
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Model NumberFV252T
Device Catalogue NumberFV252T
Device Lot Number20032226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexUnknown
Patient Weight4 KG